MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CATRX ASPIRATION CATHETER; QEX, QEW

PENUMBRA, INC. INDIGO SYSTEM CATRX ASPIRATION CATHETER; QEX, QEW
Catalog Number CATRXKIT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right femoral artery through the tibiofibular trunk using an indigo system catrx aspiration catheter (catrx) and a non-penumbra sheath due to thrombus that traveled distal within the vessel toward the foot during an angioplasty.During the thrombectomy procedure, after advancing the catrx into the sheath and connecting the tubing, the catrx was noticed to be fractured at the hub.Therefore, the catrx was removed by hand.A second catrx was opened.The second catrx was advanced into the sheath and was connected to the tubing.There was no flow into the canister.The physician then noticed the catrx was fractured.The proximal portion of the catrx was removed.The physician performed open surgery to remove the fractured distal segment of the catrx.It is unknown how the procedure was completed.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right femoral artery through the tibiofibular trunk using an indigo system catrx aspiration catheter (catrx) and a non-penumbra sheath after angioplasty was performed.After angioplasty, thrombus traveled distal within the vessel toward the foot.During the thrombectomy procedure, after advancing the catrx into the sheath and connecting the tubing, the catrx fractured at the hub.The catrx was removed by hand and a second catrx was opened.The second catrx was advanced into the sheath and connected to the tubing.There was no flow into the canister.The physician then noticed the catrx was fractured.The proximal portion of the catrx was removed.The fractured segment of the catrx was within the left external iliac artery.The physician was unable to remove the fractured segment after multiple snare attempts.The physician performed open surgery to remove the fractured distal segment of the catrx.It is unknown how the procedure was completed.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that this complaint was also submitted to the fda by the user facility.The following sections are being updated based on additional information included in the user facility report submitted to the fda: 1.Section b.Box 5.Describe event or problem.2.Section e.Box 4.Initial reporter also sent report to fda.3.Section g.Box 2.Report source.4.Section h.Box 6.Health effect impact codes.
 
Additional Manufacturer Narrative
Evaluation of the returned indigo system catrx aspiration catheter (catrx) confirmed a proximal fracture.Evaluation revealed the catrx was kinked at the fracture location.If the device is advanced against resistance, damage such as a kink may occur.Subsequent manipulation of a kinked device may lead to fracture.The fracture on the catrx likely contributed to the aspiration issue during the procedure.Further evaluation revealed kinks and an additional fracture on the catheter shaft.This damage is incidental to the reported complaint and likely occurred during snaring for removal.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM CATRX ASPIRATION CATHETER
Common Device Name
QEX, QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23401359
Report Number3005168196-2025-00346
Device Sequence Number15997396
Product Code QEX
UDI-Device Identifier00814548017556
UDI-Public00814548017556
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K220683
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCATRXKIT
Device Lot NumberF00016467
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2025
Supplement Date Received by Manufacturer11/04/2025
12/13/2025
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date12/03/2025
12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexMale